Alert archive / Georgia / Heavy Snow Warnings in 2008
Heavy Snow Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this heavy snow warning at Jan 19, 2008, 4:06 AM EST for 43 counties in Georgia. It took effect at Jan 19, 2008, 7:00 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2008, 4:06 AM EST (09:06 UTC)
- In effect from
- Jan 19, 2008, 7:00 AM EST
- Expired
- Jan 19, 2008, 10:08 AM EST
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
All 43 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Butts County, GA, Clarke County, GA, Clayton County, GA, Coweta County, GA, Crawford County, GA, DeKalb County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Pike County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Troup County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KFFC 190906 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 AM EST SAT JAN 19 2008 ...ACCUMULATING SNOW HEADED FOR PORTIONS OF NORTH AND CENTRAL GEORGIA TODAY... .LOW PRESSURE MOVING ACROSS THE GULF OF MEXICO WILL INTERACT WITH AN ARCTIC FRONT PUSHING INTO THE SOUTHEAST TODAY TO PRODUCE A MIX OF RAIN AND SNOW OVER MOST OF NORTH AND CENTRAL GEORGIA...AND A NARROW SWATH OF ACCUMULATING SNOW OVER PORTIONS OF NORTH AND CENTRAL GEORGIA. GAZ022>025-033>035-044-045-052>055-192100- /O.UPG.KFFC.WS.A.0002.080119T1200Z-080120T0200Z/ /O.NEW.KFFC.HS.W.0001.080119T1200Z-080120T0200Z/ FORSYTH-HALL-BANKS-JACKSON-NORTH FULTON-GWINNETT-BARROW- SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...GAINESVILLE...ATLANTA...LAWRENCEVILLE... EAST POINT...DECATUR...NEWNAN...PEACHTREE CITY 406 AM EST SAT JAN 19 2008 ...HEAVY SNOW WARNING IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST THIS EVENING FOR AREAS SOUTH OF A LINE FROM ATLANTA TO GAINESVILLE... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN SPREADING NORTHWARD ACROSS GEORGIA EARLY THIS MORNING IS EXPECTED TO CHANGE OVER TO SNOW THROUGH THE LATE MORNING HOURS. THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION TO PREDOMINANTLY SNOW BY NOON OVER MUCH OF THE WARNING AREA. TEMPERATURES ARE EXPECTED TO BE HOVERING NEAR FREEZING DURING THE DAY SATURDAY...AND A DIFFERENCE OF A FEW DEGREES WARMER OR COOLER WILL GREATLY IMPACT POTENTIAL FOR THE SNOW TO ACCUMULATE. WHILE CONSIDERABLE UNCERTAINTY STILL EXISTS WITH RESPECT TO LOCATION AND AMOUNT OF SNOWFALL...THERE IS POTENTIAL FOR 1 TO 3 INCHES OF SNOW ACROSS THE WARNING AREA THROUGH THIS EVENING. AT THIS TIME...IT APPEARS THAT THE GREATEST LIKELIHOOD OF THE MORE SIGNIFICANT SNOW ACCUMULATIONS WOULD BE SOUTH OF AN ATLANTA TO GAINESVILLE LINE. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ GAZ027-036>039-046>051-056>062-066>073-078-079-081-082-089-192100- /O.NEW.KFFC.HS.W.0001.080119T1200Z-080120T0200Z/ MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON- MORGAN-GREENE-TALIAFERRO-SPALDING-HENRY-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES- BALDWIN-HARRIS-TALBOT-CRAWFORD-BIBB-MUSCOGEE- INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON... GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS 406 AM EST SAT JAN 19 2008 ...HEAVY SNOW WARNING IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST THIS EVENING FOR AREAS NORTH OF A COLUMBUS TO MACON TO SPARTA LINE... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST THIS EVENING. RAIN SPREADING NORTHWARD ACROSS GEORGIA EARLY THIS MORNING IS EXPECTED TO CHANGE OVER TO SNOW THROUGH THE LATE MORNING HOURS. THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION TO PREDOMINANTLY SNOW BY EARLY AFTERNOON OVER MUCH OF THE WARNING AREA. TEMPERATURES ARE EXPECTED TO BE HOVERING NEAR FREEZING MUCH OF THE DAY SATURDAY...AND A DIFFERENCE OF A FEW DEGREES WARMER OR COOLER WILL GREATLY IMPACT POTENTIAL FOR THE SNOW TO ACCUMULATE. WHILE CONSIDERABLE UNCERTAINTY STILL EXISTS WITH RESPECT TO LOCATION AND AMOUNT OF SNOWFALL...THERE IS POTENTIAL FOR 1 TO 3 INCHES OF SNOW ACROSS THE WARNING AREA THROUGH THIS EVENING. AT THIS TIME...IT APPEARS THAT THE GREATEST LIKELIHOOD OF THE MORE SIGNIFICANT SNOW ACCUMULATIONS WOULD BE NORTH OF A COLUMBUS TO MACON TO SPARTA LINE. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ GAZ001>009-011>016-019>021-030>032-041>043-192100- /O.UPG.KFFC.WS.A.0002.080119T1200Z-080120T0200Z/ /O.NEW.KFFC.SN.Y.0002.080119T1200Z-080120T0200Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...CARROLLTON...DOUGLASVILLE 406 AM EST SAT JAN 19 2008 ...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST THIS EVENING FOR AREAS NORTH OF AN ATLANTA TO GAINESVILLE LINE... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN SPREADING NORTHWARD ACROSS GEORGIA EARLY THIS MORNING IS EXPECTED TO CHANGE OVER TO SNOW THROUGH THE LATE MORNING HOURS. THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION TO PREDOMINANTLY SNOW BY 9AM ACROSS MUCH OF THE ADVISORY AREA. WHILE TEMPERATURES ACROSS THE ADVISORY AREA WILL REMAIN AT OR NEAR FREEZING THROUGH THIS AFTERNOON...THE CURRENT TRACK OF THE LOW PRESSURE WILL KEEP MUCH OF THE PRECIPITATION SOUTH OF THE ADVISORY AREA. WHILE CONSIDERABLE UNCERTAINTY STILL EXISTS WITH RESPECT TO LOCATION AND AMOUNT OF SNOWFALL...THERE IS POTENTIAL 1 TO 2 INCHES OF SNOW ACROSS THE THE ADVISORY AREA...WITH THE HIGHER AMOUNTS EXPECTED OVER THE NORTHEAST MOUNTAINS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS42 KFFC 191508 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1008 AM EST SAT JAN 19 2008 ...SNOW DEVELOPING OVER PORTIONS OF NORTH AND CENTRAL GEORGIA TODAY... .LOW PRESSURE MOVING ACROSS THE GULF OF MEXICO WILL INTERACT WITH AN ARCTIC FRONT PUSHING INTO THE SOUTHEAST TODAY TO PRODUCE A MIX OF RAIN AND SNOW OVER MOST OF NORTH AND CENTRAL GEORGIA...AND A NARROW SWATH OF ACCUMULATING SNOW OVER PORTIONS OF NORTH AND CENTRAL GEORGIA. GAZ022>025-027-033>038-044>049-052>057-066>068-078-192315- /O.CAN.KFFC.HS.W.0001.000000T0000Z-080120T0200Z/ /O.EXA.KFFC.SN.Y.0002.000000T0000Z-080120T0200Z/ FORSYTH-HALL-BANKS-JACKSON-MADISON-NORTH FULTON-GWINNETT-BARROW- CLARKE-OCONEE-OGLETHORPE-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-TROUP- MERIWETHER-PIKE-HARRIS- INCLUDING THE CITIES OF...GAINESVILLE...ATLANTA...LAWRENCEVILLE... ATHENS...EAST POINT...DECATUR...CONYERS...COVINGTON...NEWNAN... PEACHTREE CITY...GRIFFIN 1008 AM EST SAT JAN 19 2008 ...SNOW ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. THE HEAVY SNOW WARNING HAS BEEN CANCELLED. THE SNOW ADVISORY IS FOR NORTH GEORGIA AND PORTIONS OF WEST CENTRAL GEORGIA...GENERALLY NORTH OF A HAMILTON TO GRIFFIN TO MADISON AND LEXINGTON LINE. THIS ADVISORY INCLUDES METRO ATLANTA AND ATHENS. RAIN ALONG WITH INTERMITTENT SLEET WAS SPREADING NORTHWARD ACROSS GEORGIA EARLY THIS MORNING IS EXPECTED TO CHANGE OVER TO SNOW THIS MORNING. THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION TO PREDOMINANTLY SNOW BY NOON ACROSS MUCH OF THE ADVISORY AREA. AS OF 10 AM...REPORTS OF LIGHT SNOW HAD BEEN RECEIVED FROM THE CANTON AND MARIETTA AREAS...WHILE A MIX OF RAIN AND SNOW WAS OBSERVED AT THE ATLANTA AIRPORT. TEMPERATURES ACROSS THE ADVISORY AREA WILL REMAIN AT OR NEAR FREEZING THROUGH THIS AFTERNOON...LIMITING ACCUMULATION OF THE SNOW. THE POTENTIAL EXISTS FOR 1 TO 2 INCHES OF SNOW ACROSS THE THE ADVISORY AREA BEFORE THE SNOW TAPERS OFF EARLY THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GAZ039-050-051-058>062-069>073-079-081-082-089-191615- /O.CAN.KFFC.HS.W.0001.000000T0000Z-080120T0200Z/ WILKES-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-UPSON- LAMAR-MONROE-JONES-BALDWIN-TALBOT-CRAWFORD-BIBB-MUSCOGEE- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...COLUMBUS 1008 AM EST SAT JAN 19 2008 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE HEAVY SNOW WARNING FOR PORTIONS OF CENTRAL GEORGIA ALONG AND SOUTH OF A LINE FROM COLUMBUS TO JACKSON TO WASHINGTON. WIDESPREAD RAIN WILL BE INTERMITTENTLY MIXED WITH SLEET THROUGH TODAY. THE RAIN IS EXPECTED TO CHANGE OVER TO A BRIEF PERIOD OF LIGHT SNOW TOWARD EVENING...BUT LITTLE OR NO SNOW ACCUMULATION IS EXPECTED AS SURFACE TEMPERATURES SHOULD REMAIN NEAR OR SLIGHTLY ABOVE FREEZING UNTIL THE PRECIPITATION CLEARS THE AREA. $$ GAZ001>009-011>016-019>021-030>032-041>043-192315- /O.CON.KFFC.SN.Y.0002.000000T0000Z-080120T0200Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...CARROLLTON...DOUGLASVILLE 1008 AM EST SAT JAN 19 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. RAIN SPREADING NORTHWARD ACROSS GEORGIA THIS MORNING IS EXPECTED TO CHANGE OVER TO SNOW THROUGH THE LATE MORNING HOURS. THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION TO PREDOMINANTLY SNOW BY 11 AM ACROSS MUCH OF THE ADVISORY AREA. AS OF 10 AM...REPORTS OF LIGHT SNOW HAD BEEN RECEIVED FROM THE CANTON AND MARIETTA AREAS...WHILE A MIX OF RAIN AND SNOW WAS OBSERVED AT THE ATLANTA AIRPORT. TEMPERATURES ACROSS THE ADVISORY AREA WILL REMAIN AT OR NEAR FREEZING THROUGH THIS AFTERNOON...LIMITING THE POTENTIAL FOR THE SNOW TO ACCUMULATE SOMEWHAT. THERE IS POTENTIAL 1 TO 2 INCHES OF SNOW ACROSS THE THE ADVISORY AREA BEFORE THE SNOW TAPERS OFF EARLY THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HANDEL
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heavy snow warning went out at Jan 19, 3:32 AM EST, 34 minutes earlier.
Area forecast discussion, Jan 19, 3:32 AM EST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 332 AM EST SAT JAN 19 2008 .SHORT TERM /TODAY THROUGH MONDAY/... A BROAD UPPER TROUGH OVER THE PLAINS SWINGS EASTWARD TO OVER THE CAROLINAS BY TOMORROW MORNING. THE SURFACE LOW CURRENTLY OVER THE NORTHERN GULF WILL RIDE EASTWARD ALONG A NEARLY STATIONARY FRONT OVER THE GULF COAST AND OFF THE CAROLINA COAST BY 12Z SUNDAY... ALTHOUGH NAM LINGERS THE LOW OVER THE NORTHEAST GULF THROUGH THIS EVENING. MEANWHILE AN ARTIC COLD FRONT OVER THE PLAINS WHERE TEMPERATURES THIS MORNING ARE WELL BELOW FREEZING WILL CONTINUE PUSHING SOUTHEAST WITH TEMPERATURES SLOWLY FALLING THROUGHOUT THE DAY. NAM MORE AGGRESSIVE PUSHING NEAR FREEZING TEMPERATURES AS FAR SOUTH AS A COLUMBUS TO SPARTA LINE BY 00Z. NAM ALSO HOLDING ON TO PRECIPITATION ACROSS THE AREA WHILE GFS/NGM MOVE HEAVIER PRECIPITATION EAST AFTER 18Z. WHILE NONE OF THE SHORT TERM MODELS INITIALIZED THE LIGHT RAIN CURRENTLY FALLING OVER CENTRAL GEORGIA... WESTERN EXTENT OF PRECIPITATION SHIELD IS WELL INITIALIZED. SHORT TERM MODELS ARE SHOWING BEST QPF OVER SOUTHERN AREAS OF WATCH AREA AND FURTHER SOUTH. THIS WOULD INDICATE THAT BEST AREA FOR SNOW WOULD BE SOUTH OF A LINE FROM ATLANTA TO ATHENS AND NORTH OF A COLUMBUS TO MACON TO SPARTA LINE. FIRST TWO PERIODS WILL LEAN HEAVILY TOWARD NAM SOLUTION WITH COLDER AIR AND LINGERING PRECIPITATION ACROSS THE AREA THROUGH EARLY THIS EVENING. ALL SHORT TERM MODEL SOLUTIONS INDICATING SOME QUESTION AS TO HOW MUCH PRECIPITATION THE NORTHWEST CORNER OF FORECAST AREA...AND WITH BETTER QPF FURTHER SOUTH HAVE DOUBTS THAT NORTHEAST GEORGIA MOUNTAINS WILL MEET THE CRITERIA FOR A HEAVY SNOW WARNING. WILL GO WITH A SNOW ADVISORY FOR AREAS NORTH OF ATLANTA TO ATHENS AND REISSUE THE SPECIAL WEATHER STATEMENT FOR A RAIN/SNOW MIX SOUTH OF THE WARNING AREA. COLD...DRY HIGH PRESSURE SETS UP OVER THE SOUTHEAST BY TOMORROW MORNING WITH TEMPERATURES IN THE TEENS TO MID 20S ACROSS THE FORECAST AREA. THE HIGH WILL SHIFT EASTWARD TO OVER THE CAROLINAS BY MONDAY AFTERNOON WITH BELOW NORMAL TEMPERATURES CONTINUING. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A LOT OF DISCREPANCIES NOTED IN EXTENDED PERIODS. GFS IS MORE PROGRESSIVE WITH UPPER LEVEL FLOW AND DEVELOPMENT/TRACK OF SURFACE FRONT TUESDAY THEN DEVELOPMENT OF INVERTED TROUGH BY THE END OF THE WEEK. RETURN FLOW BEGINS TO INCREASE MOISTURE MONDAY NIGHT AHEAD OF THE FRONT WHICH AFFECTS THE AREA TUESDAY OR WEDNESDAY. ALTHOUGH CONFIDENCE IS LOW ENOUGH MOISTURE TO SUPPORT CHANCE OF RAIN THROUGH THE EXTENDED PERIODS. TEMPERATURES MODERATE TO NEAR NORMAL THROUGH EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 40 23 44 18 49 / 100 20 5 5 10 ATLANTA 40 19 41 22 48 / 90 20 5 5 10 BLAIRSVILLE 37 15 34 14 41 / 80 20 5 5 5 CARTERSVILLE 38 18 37 16 48 / 80 20 0 5 10 COLUMBUS 43 24 46 24 53 / 100 20 5 5 10 GAINESVILLE 39 19 40 19 43 / 90 20 5 5 10 MACON 42 25 46 22 52 / 100 30 5 5 10 ROME 39 20 39 15 47 / 80 10 5 5 5 PEACHTREE CITY 39 20 41 14 50 / 100 20 5 5 10 VIDALIA 46 26 47 24 53 / 100 40 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAVY SNOW WARNING FROM 7 AM THIS MORNING TO 9 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW... BIBB...BUTTS...CLARKE...CLAYTON...COWETA...CRAWFORD...DEKALB... FAYETTE...FORSYTH...GREENE...GWINNETT...HALL...HANCOCK... HARRIS...HEARD...HENRY...JACKSON...JASPER...JONES...LAMAR... MADISON...MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PIKE...PUTNAM...ROCKDALE... SOUTH FULTON...SPALDING...TALBOT...TALIAFERRO...TROUP...UPSON... WALTON...WARREN...WILKES. SNOW ADVISORY FROM 7 AM THIS MORNING TO 9 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DOUGLAS...FANNIN... FLOYD...GILMER...GORDON...HARALSON...LUMPKIN...MURRAY... PAULDING...PICKENS...POLK...TOWNS...UNION...WALKER...WHITE... WHITFIELD. && 12
Hazardous weather outlook, Jan 18, 6:58 PM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 658 PM EST FRI JAN 18 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 658 PM EST FRI JAN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT WINTRY WEATHER EXPECTED ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA LATE TONIGHT AND ON SATURDAY. .SYNOPSIS... A LOW PRESSURE SYSTEM DEVELOPING OVER THE GULF OF MEXICO IS EXPECTED TO DRIFT NORTHEAST TONIGHT...AND MOVE ACROSS NORTH FLORIDA ON SATURDAY. .PRIMARY HAZARDS... A MIXTURE OF RAIN AND SNOW IS POSSIBLE LATE TONIGHT INTO SATURDAY... GENERALLY ALONG AND NORTH OF A LINE FROM FRANKLIN TO FAYETTEVILLE TO HOMER. .DISCUSSION... A LOW PRESSURE SYSTEM DEVELOPING OVER THE WESTERN GULF TODAY WILL BEGIN TO DRIFT NORTHEAST THIS EVENING...SPREADING RAIN ACROSS MUCH OF NORTH AND CENTRAL GEORGIA LATE TONIGHT. AT THE SAME TIME...A COLD AIRMASS WILL BEGIN TO SPREAD IN FROM THE NORTH...SETTING THE STAGE FOR A POSSIBLE MIXTURE OF RAIN AND SNOW OVER NORTH GEORGIA AND POSSIBLY PORTIONS OF CENTRAL GEORGIA LATE TONIGHT. THE MIX COULD CHANGE OVER TO MAINLY SNOW SATURDAY MORNING ACROSS NORTH GEORGIA. SOME AREAS OF NORTH GEORGIA COULD SEE SNOW ACCUMULATIONS UP TO 3 INCHES...MAINLY BETWEEN 7 AM AND 9 PM ON SATURDAY. FOR MORE DETAILED INFORMATION SEE THE LATEST WINTER STORM WATCH STATEMENT ISSUED BY THE PEACHTREE CITY WEATHER OFFICE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE WINTRY PRECIPITATION EXPECTED ON SATURDAY WILL COME TO AN END SATURDAY EVENING. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED FOR THE REST OF THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF WINTRY PRECIPITATION BY TELEPHONE TO THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY AT 1-866-763-4466.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 4:06 AM EST | Snow Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 44 more | 14 hr |
Nearby
Heavy Snow Warnings in Georgia, 2008Every heavy snow warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.